Electronic Communications in Probability

Finite time blowup of the stochastic shadow Gierer-Meinhardt System

Fang Li and Lihu Xu

Full-text: Open access

Abstract

By choosing some special (random) initial data, we prove that with probability $1$,  the stochastic shadow Gierer-Meinhardt system blows up pointwisely in finite time.We also give a (random) upper bound for the blowup time and some estimates about this bound. By increasing the amplitude of the initial data, we can get the blowup in any short time with positive probability.

Article information

Source
Electron. Commun. Probab., Volume 20 (2015), paper no. 65, 13 pp.

Dates
Accepted: 23 September 2015
First available in Project Euclid: 7 June 2016

Permanent link to this document
https://projecteuclid.org/euclid.ecp/1465320992

Digital Object Identifier
doi:10.1214/ECP.v20-4298

Mathematical Reviews number (MathSciNet)
MR3407209

Zentralblatt MATH identifier
1329.60215

Rights
This work is licensed under a Creative Commons Attribution 3.0 License.

Citation

Li, Fang; Xu, Lihu. Finite time blowup of the stochastic shadow Gierer-Meinhardt System. Electron. Commun. Probab. 20 (2015), paper no. 65, 13 pp. doi:10.1214/ECP.v20-4298. https://projecteuclid.org/euclid.ecp/1465320992


Export citation

References

  • Chow, Pao-Liu. Nonlinear stochastic wave equations: blow-up of second moments in $L^ 2$-norm. Ann. Appl. Probab. 19 (2009), no. 6, 2039–2046.
  • Chow, Pao-Liu. Explosive solutions of stochastic reaction-diffusion equations in mean $L^ p$-norm. J. Differential Equations 250 (2011), no. 5, 2567–2580.
  • Chow, Pao-Liu; Khasminskii, Rafail. Almost sure explosion of solutions to stochastic differential equations. Stochastic Process. Appl. 124 (2014), no. 1, 639–645.
  • Chow, Pao-Liu; Liu, Kai. Positivity and explosion in mean $L^ p$-norm of stochastic functional parabolic equations of retarded type. Stochastic Process. Appl. 122 (2012), no. 4, 1709–1729.
  • Friedman, Avner; McLeod, Bryce. Blow-up of positive solutions of semilinear heat equations. Indiana Univ. Math. J. 34 (1985), no. 2, 425–447.
  • Hu, Bei; Yin, Hong-Ming. Semilinear parabolic equations with prescribed energy. Rend. Circ. Mat. Palermo (2) 44 (1995), no. 3, 479–505.
  • Karatzas, Ioannis; Shreve, Steven E. Brownian motion and stochastic calculus. Second edition. Graduate Texts in Mathematics, 113. Springer-Verlag, New York, 1991. xxiv+470 pp. ISBN: 0-387-97655-8
  • Kelkel, Jan; Surulescu, Christina. On a stochastic reaction-diffusion system modeling pattern formation on seashells. J. Math. Biol. 60 (2010), no. 6, 765–796.
  • Li, Fang; Ni, Wei-Ming. On the global existence and finite time blow-up of shadow systems. J. Differential Equations 247 (2009), no. 6, 1762–1776.
  • Li, Fang; Yip, Nung Kwan. Finite time blow-up of parabolic systems with nonlocal terms. Indiana Univ. Math. J. 63 (2014), no. 3, 783–829.
  • Lieberman, Gary M. Second order parabolic differential equations. World Scientific Publishing Co., Inc., River Edge, NJ, 1996. xii+439 pp. ISBN: 981-02-2883-X
  • Mueller, Carl. Singular initial conditions for the heat equation with a noise term. Ann. Probab. 24 (1996), no. 1, 377–398.
  • Mueller, Carl; Sowers, Richard. Blowup for the heat equation with a noise term. Probab. Theory Related Fields 97 (1993), no. 3, 287–320.
  • Ni, Wei-Ming; Suzuki, Kanako; Takagi, Izumi. The dynamics of a kinetic activator-inhibitor system. J. Differential Equations 229 (2006), no. 2, 426–465.
  • Wei, Juncheng; Winter, Matthias. Mathematical aspects of pattern formation in biological systems. Applied Mathematical Sciences, 189. Springer, London, 2014. xii+319 pp. ISBN: 978-1-4471-5525-6; 978-1-4471-5526-3
  • M. Winter, L. Xu, J. Zhai and T. Zhang: The dynamics of the stochastic shadow Gierer-Meinhardt System, J. of Differential Equations (to appear).